Posted by: Madeleine | 2012-03-28

Accutance or Reaccutane

Day starting Accutane –  Generic South Africa –  Re-acutane -29 December 2011

My Son had an Acne and on 26 December 2011 we started hin on Re-acutane (south Africa), since being on Accutance all went down hill.

He has been hospitalized for an week 13 to 20 January 2012, he had his skin drained 2 weeks after that 2 February 2012- all the time the doctors did not test him for allergic reaction

I never in my life thought he was allergic to accutane, this is a drug from hell as I started him on accutane again on Saturday 03 March 2012 still not knowing he is allergic he started having new hives on his skin after I started him on it, last night the 08 March 2012 was the first time I really considered him being allergic to accutane

This drug has affected my son physically and Mentally as he took it really bad –  he is too shy to walk without an t-shirt

Regarding Accutane and my Son, I am truly sad that he had this outcome on the medication and that not one doctor in South Africa picked up he was allergic, I think that there must a written warning on the packet –  and that blood test for allergic reactions beforehand should be done!!!!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


As an alternative, you can consult a dermatologist for Intense Pulse Light therapy. This is non-invasive treatment and has been proven to be very successful in the treatment of acne.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Schalk | 2012-03-29

I used Reaccutane when I was in school about 16 years ago. I remembered that the docters did multiple tests on me before they prescribed it, I know one of the tests was a liver test as this has a big impact on liver if used to long or with a liver condition, another thing he warned me about is being out in the sun, the medication makes your skin very sensitive for direct sunlight and you can burn easily. I never had a problem with the sun and living in the bushveld, where in the sun all the time, but when can concurr with the warning as I started to burn red very easily while using the pills. I must add, of all the things I tried and tested, Reaccutane was the best and cleared up all my acne without leaving any scars.

Reply to Schalk

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.